MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD INSYTE¿ PERIPHERAL VENOUS CATHETER; INTRAVASCULAR CATHETER

BECTON DICKINSON MEDICAL (SINGAPORE) BD INSYTE¿ PERIPHERAL VENOUS CATHETER; INTRAVASCULAR CATHETER
Catalog Number 381244
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter phone#: (b)(6).A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd insyte¿ peripheral venous catheter contained foreign matter described as "plastic particles".No serious injury or medical intervention was reported.
 
Additional Manufacturer Narrative
One actual sample in opened packaging was returned for investigation.The actual sample was subjected to visual inspection.No plastic particles were observed on cannula of the returned sample.However, clear, gel-like particle was observed on the cannula tip of the returned sample.The clear, gel-like particle was subjected to fourier transform infrared spectroscopy test.The ftir results showed that the spectrum of the clear, gel-like particle matched the spectrum of silicone and the lubricant used in the manufacturing facility.A lot history review was carried out and no related non conformances were raised in association with this packaged lot concluding all inspections were performed per the applicable operations and met qc specifications.The clear gel-like particle observed was not found to be fm but was actually silicone material, contained in the lubricant used during the lubrication process.The dhr review indicated that the drag force was within specification.Silicone presence on the assembled needles are part of the manufacturing process.
 
Event or Problem Description
It was reported that bd insyte peripheral venous catheter contained foreign matter described as "plastic particles".No serious injury or medical intervention was reported.

Brand Name
BD INSYTE¿ PERIPHERAL VENOUS CATHETER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
MDR Report Key7843720
Report Number8041187-2018-00301
Device Sequence Number13872875
Product Code FOZ
UDI-Device Identifier30382903812449
UDI-Public30382903812449
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 09/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/31/2022
Device Catalogue Number381244
Device Lot Number8004290
Initial Date Received by Manufacturer 08/16/2018
Supplement Date Received by Manufacturer08/16/2018
Initial Report FDA Received Date09/04/2018
Supplement Report FDA Received Date09/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;